Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 80, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jul 6, 2005, 5:24 AM CDT for Harrison County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2005, 5:24 AM CDT (10:24 UTC)
- Expired
- Jul 6, 2005, 6:00 AM CDT
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Harrison County, MS
The radar
The Mobile radar (KMOB), 78 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 061025 TORLIX MSC047-061100- /O.NEW.KLIX.TO.W.0080.050706T1024Z-050706T1100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 524 AM CDT WED JUL 6 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... HARRISON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...ST. MARTIN...BILOXI * UNTIL 600 AM CDT * AT 520 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES SOUTH OF BILOXI...MOVING NORTH AT 20 MPH. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3031 8902 3037 8887 3058 8891 3050 8913 $$ 17
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 6, 12:02 AM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jul 6, 12:02 AM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1202 AM CDT WED JUL 6 2005
.DISCUSSION...
UPDATING ZONES TO SHOW NEW TOR WATCH BOX AREA. NO OTHER UPDATES
WILL BE MADE AS ALL OTHER WATCHES AND WARNINGS STAY IN PLACE.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH IN EFFECT FROM 7 PM TUESDAY UNTIL 7 PM CDT WEDNESDAY
FOR THE FOLLOWING ZONES...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER JEFFERSON...
UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...
UPPER TERREBONNE...AND WASHINGTON.
TROPICAL STORM WARNING IN EFFECT FROM 7 PM TUESDAY UNTIL 7 PM
CDT WEDNESDAY FOR THE FOLLOWING ZONES...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER
ST. BERNARD...LOWER TERREBONNE...ORLEANS...ST. CHARLES...
ST. JOHN THE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER
ST. BERNARD...AND UPPER TERREBONNE.
FLOOD WATCH IN EFFECT FROM 1 PM UNTIL 7 PM CDT WEDNESDAY FOR THE
FOLLOWING ZONES...ASCENSION...ASSUMPTION...LIVINGSTON...
AND ST. JAMES.
TROPICAL STORM WARNING IN EFFECT FROM 1 PM UNTIL 7 PM CDT
WEDNESDAY FOR THE FOLLOWING ZONES...ASCENSION...
ASSUMPTION...AND ST. JAMES.
INLAND TROPICAL STORM WIND WARNING IN EFFECT FROM 7 PM TUESDAY
UNTIL 1 PM CDT WEDNESDAY FOR THE FOLLOWING ZONES...AND
WASHINGTON.
MS...FLOOD WATCH IN EFFECT FROM 7 PM TUESDAY UNTIL 7 PM CDT WEDNESDAY
FOR THE FOLLOWING ZONES...HANCOCK...HARRISON...JACKSON...
PEARL RIVER...PIKE...AND WALTHALL.
INLAND TROPICAL STORM WIND WARNING IN EFFECT FROM 7 PM TUESDAY
UNTIL 1 PM CDT WEDNESDAY FOR THE FOLLOWING ZONES...AND
PEARL RIVER.
TROPICAL STORM WARNING IN EFFECT FROM 7 PM TUESDAY UNTIL 7 PM
CDT WEDNESDAY FOR THE FOLLOWING ZONES...HANCOCK...
HARRISON...AND JACKSON.
SE LA AND MS COASTAL WATERS...TROPICAL STORM WARNING FOR ALL COASTAL
WATERS. TORNADO WATCH FOR WATERS FROM PASCAGOULA TO SW PASS OUT
20 NM.
&&
17Hazardous weather outlook, Jul 5, 11:00 AM CDT, 18 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT TUE JUL 5 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT TROPICAL WEATHER... A TROPICAL STORM WARNING IS IN EFFECT FROM PASCAGOULA MISSISSIPPI WEST TO INTRACOASTAL CITY LOUISIANA. THIS TROPICAL STORM WARNING INCLUDES COASTAL MISSISSIPPI AND MUCH OF SOUTHEAST LOUISIANA INCLUDING AREAS AROUND LAKES PONTCHARTRAIN AND MAUREPAS. TROPICAL STORM FORCE WINDS ARE EXPECTED MOVE INTO THE COASTAL WATERS LATE THIS AFTERNOON AND THIS EVENING AND SPREAD INLAND TONIGHT AND WEDNESDAY. IN ADDITION...TIDES CAN BE EXPECTED TO INCREASE TO ABOVE NORMAL THIS AFTERNOON AND POSSIBLY REACH 3 TO 5 FEET ABOVE NORMAL TONIGHT THROUGH WEDNESDAY AFTERNOON. STORM SURGE FLOODING OF 2 TO 3 FEET ABOVE NORMAL TIDE LEVELS IS ALSO POSSIBLE ON LAKE PONTCHARTRAIN. STORM SURGE FLOODING WILL LIKELY FLOOD LOW LYING COASTAL ROADWAYS IN SOUTHEAST LOUISIANA...COASTAL MISSISSIPPI...AND AROUND LAKE PONTCHARTRAIN... TONIGHT AND WEDNESDAY. FLOODING... AS TROPICAL STORM CINDY APPROACHES THE COAST...THE POTENTIAL FOR HEAVY RAINFALL WILL EXIST THROUGH WEDNESDAY. A FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY FOR MUCH OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. RAINFALL AMOUNTS OF 3 TO 6 INCHES WILL BE POSSIBLE IN THE WATCH AREA THROUGH WEDNESDAY WITH ISOLATED AMOUNTS OF 6 TO 10 INCHES POSSIBLE...ESPECIALLY OVER SOUTHEAST MISSISSIPPI AND THE MISSISSIPPI COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TROPICAL WEATHER... A TROPICAL STORM WARNING WILL REMAIN IN EFFECT FOR MUCH OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THROUGH THE DAY WEDNESDAY. TROPICAL STORM FORCE WINDS WILL BE POSSIBLE ACROSS MUCH OF THE AREA ALONG WITH VERY HEAVY RAIN AND THE POSSIBILITY OF COASTAL FLOODING. CONDITIONS ARE EXPECTED TO IMPROVE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 18
In the hours before
Local storm report, Jul 6, 1:47 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
147 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM FLASH FLOOD HAHNVILLE 29.97N 90.42W
07/06/2005 ST. CHARLES LA EMERGENCY MNGR
HOMES FLOODED...TREES DOWN BLOCKING ROADS...UTILITIES
LOST IN MOST AREAS OF THE PARISH.
&&
RRICKSLocal storm report, Jul 6, 1:53 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
153 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM TROPICAL STORM VIOLET 29.90N 89.89W
07/06/2005 ST. BERNARD LA PUBLIC
TREES DOWN AND WIDESPREAD POWER OUTAGES IN THE DEERFIELD
PARK AND ANGELINA SUBDIVISIONS.
&&
RRICKSLocal storm report, Jul 6, 1:57 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
157 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 AM FLASH FLOOD GULFPORT 30.39N 89.07W
07/06/2005 HARRISON MS EMERGENCY MNGR
HIGHWAY 190 CLOSED IN SECTIONS FROM GULFPORT TO LONG
BEACH DUE TO HEAVY SAND AND STANDING RAIN WATER. SEVERAL
STREETS ALSO FLOODED IN DOWNTOWN GULFPORT.
&&
RRICKSLocal storm report, Jul 6, 2:47 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
247 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM HIGH SUST WINDS NEW ORLEANS 29.97N 90.08W
07/06/2005 70 MPH ORLEANS LA ASOS
LAKE FRONT AIRPORT 02040G49KT - NNE 46MPH GUST 56MPH,
PEAK WIND 70 MPH AT 216 AM CDT.
0116 AM HIGH SUST WINDS N GRAND ISLE CMAN 29.27N 89.96W
07/06/2005 59 MPH JEFFERSON LA C-MAN STATION
30040G51KT - WNW 46MPH GUST 59 MPH.
&&
RRICKSLocal storm report, Jul 6, 2:47 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIMES
NATIONAL WEATHER SERVICE NEW ORLEANS LA
247 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 AM HIGH SUST WINDS NEW ORLEANS 29.97N 90.08W
07/06/2005 70 MPH ORLEANS LA ASOS
LAKE FRONT AIRPORT 02040G49KT - NNE 46MPH GUST 56MPH,
PEAK WIND 70 MPH AT 216 AM CDT.
0210 AM HIGH SUST WINDS N GRAND ISLE CMAN 29.27N 89.96W
07/06/2005 59 MPH JEFFERSON LA C-MAN STATION
30040G51KT - WNW 46MPH GUST 59 MPH.
&&
RRICKSLocal storm report, Jul 6, 4:53 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
453 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TROPICAL STORM 5 S ABITA SPRINGS 30.41N 90.03W
07/06/2005 ST. TAMMANY LA NWS EMPLOYEE
TREES AND NUMEROUS POWERLINES DOWN ACROSS HWY 59.
&&
17The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:22 AM CDT | Flash Flood Warning | LIX | Hancock, Harrison | 3 hr |
| Jul 6, 2:16 AM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
| Jul 6, 2:44 AM CDT | Tornado Warning | LIX | Jackson | 31 min |
| Jul 6, 4:12 AM CDT | Flash Flood Warning | LIX | Hancock, Harrison | 3 hr |
| Jul 6, 5:37 AM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.